Alert archive / Missouri / River Flood Warnings in 2012
River Flood Warning 25, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 14, 2012, 5:36 PM CDT for Cooper County, Missouri. It took effect at Apr 15, 2012, 12:29 AM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2012, 5:36 PM CDT (22:36 UTC)
- In effect from
- Apr 15, 2012, 12:29 AM CDT
- Expired
- Apr 15, 2012, 2:29 AM CDT
- In force
- 2 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petite Saline Creek near Boonville (BONM7). The gauge peaked at 15.41 ft at Apr 14, 2012, 10:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
089
WGUS43 KEAX 142236
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
536 PM CDT SAT APR 14 2012
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-152236-
/O.NEW.KEAX.FL.W.0025.120415T0815Z-120416T1443Z/
/BONM7.1.ER.120415T0815Z.120415T1200Z.120415T1443Z.UU/
536 PM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* FROM LATE TONIGHT TO MONDAY MORNING.
* AT 4:30 PM SATURDAY THE STAGE WAS 13.5 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO
RISE TO NEAR 16.5 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY LATE SUNDAY MORNING.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 13.5 SAT 04 PM 16.5 SUNDAY MORNING
$$2 follow-up statements
157
WGUS83 KEAX 150259
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
959 PM CDT SAT APR 14 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
LAMINE RIVER NEAR OTTERVILLE AFFECTING COOPER COUNTY.
PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-160259-
/O.EXT.KEAX.FL.W.0024.000000T0000Z-120416T1213Z/
/OTTM7.2.ER.120414T1416Z.120415T0030Z.120415T1213Z.NO/
959 PM CDT SAT APR 14 2012
THE FLOOD WARNING CONTINUES FOR
THE LAMINE RIVER NEAR OTTERVILLE.
* UNTIL MONDAY MORNING.
* AT 9:15 PM SATURDAY THE STAGE WAS 19.5 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* AT 18.0 FEET...SOME GRAVEL ROADS UPSTREAM AND DOWNSTREAM FROM
OTTERVILLE ARE UNDER WATER. IN ADDITION STATE HIGHWAY 135 MAY BE
OVERTOPPED BY FLOOD WATERS 2 MILES NORTH OF CLIFTON CITY.
* AT 15.0 FEET...LOW LYING WOODLANDS AND FIELDS ALONG THE RIVER
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
LAMINE RIVER
OTTERVILLE 15 19.5 SAT 09 PM 19.2 EARLY SUNDAY MORNING
$$
MOC053-160258-
/O.EXT.KEAX.FL.W.0025.120415T0529Z-120416T1258Z/
/BONM7.1.ER.120415T0529Z.120415T1200Z.120415T1258Z.UU/
959 PM CDT SAT APR 14 2012
THE FLOOD WARNING CONTINUES FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* UNTIL MONDAY MORNING.
* AT 9:30 PM SATURDAY THE STAGE WAS 15.4 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING AND
CONTINUE TO RISE TO NEAR 16.5 FEET BY SUNDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 15.4 SAT 09 PM 16.5 SUNDAY MORNING
$$143
WGUS83 KEAX 150729
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
229 AM CDT SUN APR 15 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MISSOURI...
PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-150759-
/O.CAN.KEAX.FL.W.0025.000000T0000Z-120416T1258Z/
/BONM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
229 AM CDT SUN APR 15 2012
THE FLOOD WARNING IS CANCELLED FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* AT 1:30 AM SUNDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.4 FEET. THE
RIVER WILL CONTINUE TO FALL TO 8.3 FEET BY MONDAY MORNING.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 14.6 SUN 01 AM 12.6 THIS MORNING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 14, 4:32 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 14, 4:32 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 432 PM CDT SAT APR 14 2012 .DISCUSSION... Short Range (Today through Sunday)... A subtle upper level shortwave sparked convection this morning across Eastern Nebraska southwestward into Central Kansas. Elevated convection from this morning has become surface based and damaging winds...large hail...and a few tornadoes have occurred across the aforementioned areas. Storms lifting across northeastern Kansas may move into the clip the forecast area across northwestern Missouri this evening. If storms make it this far east...model soundings indicate CAPE values between 1500-2000 J/KG and helicity values between 300-400 which would provide more than enough instability and shear to produce storms capable of producing large hail...damaging winds and even a tornado would be possible as storms could interact with a surface warm front which lies across northern Missouri. These storms will then lift north of the area and then attention will turn further to the west across central Kansas and western Oklahoma where ongoing supercells have fired along a dryline. Later this evening a 120-140kt jet core will round the base of a upper level trough and provide the greater upper level support for this system and help a cold front out across western Kansas. As this cold front overtakes the dryline the discrete supercells that have formed along this dryline this evening will eventually congeal into a squall line or QLCS. This line will then move quickly east across central and eastern Kansas towards the forecast area. This line is not progged to move into the west end of the forecast area until after midnight the main threat with this line will be damaging winds and large hail however...enough shear may be available to produce an embedded tornado. This line will then track quickly eastward across western Missouri during the early morning hours and weaken as it moves into central Missouri. Severe potential on the day Sunday is conditional on how quickly the atmosphere can recover and the location of any boundaries laid out by the overnight convection. The best chance for severe storms will be over the eastern CWA during the late morning/early afternoon hours and thusly have kept thunder chances across the eastern CWA in the likely category for tomorrow afternoon. Otherwise the potential for severe weather will shift to the east of the CWA during the afternoon as the aforementioned cold front move through the area. Winds will be strong and gusty behind the front out of the southwest around 20-30 MPH gusting to 30-40 MPH thus a wind advisory may need to be issued but have held off on this until the next update. 73 Medium Range (Monday through Friday)... Medium range models are advertising the evolution to a zonal flow pattern early next week with progressive embedded shortwave troughs. Typically with this type of pattern the timing of individual waves are suspect. However, the 12z model runs are in reasonably good agreement. To help smooth out some of the minor differences have used the consensus model output for the grids. The departing cyclone which will bring us our significant weather will be losing its grip on us as we will be in the backwash of the system. However, a fast moving impulse will drop through the Central Plains Monday night and could wring out some light shower activity from Ks through northern/central MO. Since the bulk of the moisture will have long since been stripped away by the passing of the previously mentioned cyclone any precipitation will have to be wrung out of the clouds that this system brings with it from the Pacific Ocean. The next fast moving shortwave will likely track across the Northern Plains and Upper MS Valley with most of the precipitation skirting by to the north of MO. The third system arriving for Thursday night should have a better chance of providing greater spatial coverage and rainfall amounts as its forecast track is further south and should be aided by increasing isentropic ascent along a frontal boundary. MJ Medium Range (Tuesday-Friday)... A more quiet weather pattern is expected for next week as more of a zonal flow sets up over the central U.S. For Tuesday, an area of high pressure will be over the Great Lakes region, resulting in light southerly winds into the region and temperatures near seasonal normal. Models show a shortwave tracking eastward across the Northern Plains Tuesday night and Wednesday. A few scattered showers are possible across north central and northeast Missouri Wednesday afternoon and evening as a cold front extending from the surface low beneath the shortwave dips southward into the area. These showers will clear out by Thursday morning as the shortwave progresses eastward, however models are showing the frontal boundary becoming stationary near the Missouri/Iowa border. For Thursday, with high pressure over the southeastern U.S. and a second surface low just east of the Rockies, southerly winds will help boost temperatures above normal into the 70s. Depending upon where the stationary boundary is located in the vicinity of the Missouri/Iowa border, additional scattered showers and thunderstorms are possible Thursday afternoon across extreme northern Missouri. Better chances for more widespread precipitation look to be Thursday night and Friday as the surface low and associated cold front progress eastward into the region. Models show precipitation exiting east of the region by Friday evening. These showers and thunderstorms will help to drop temperatures a few degrees for Friday, but still looking at above normal conditions. ACH && .AVIATION... For the 18Z TAFs...Showers and thunderstorms that have developed west of the terminals this afternoon will remain to the west although STJ may have a few thunderstorm in the VC through 19Z. Otherwise...models depict a second area of thunderstorms developing across southern Kansas that may lift into the VC of the terminals for late this afternoon/evening best chance on timing is between 22z-01z. A third chance for thunderstorms will come in the overnight hours as a line of thunderstorms is forecast to move through the terminals. Due to uncertainty of the timing of this line have included VCTS at 09Z at the terminals. Winds will be out of the south between 15-25kt with gusts between 20-30kt through the TAF period. 73 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Apr 14, 1:43 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 143 PM CDT SAT APR 14 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 143 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE STORMS ARE ONGOING ACROSS EASTERN NEBRASKA THROUGH CENTRAL KANSAS INTO WESTERN OKLAHOMA...THESE STORMS MAY SPREAD NORTHEAST INTO EXTREME NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI DURING THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A FEW TORNADOES...ALONG WITH HEAVY RAIN...WILL ALL BE POSSIBLE WITH THIS ACTIVITY . THE BEST RISK FOR SEVERE WEATHER TONIGHT WILL LIE BASICALLY ALONG AND WEST OF INTERSTATE 35 WHERE A MODERATE RISK IS IN PLACE. AFTER MIDNIGHT TONIGHT ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE AS THUNDERSTORMS ACROSS CENTRAL KANSAS ARE EXPECTED TO DEVELOP INTO A LINE AND MOVE INTO EASTERN KANSAS AND THEN QUICKLY INTO WESTERN MISSOURI. THE MAIN THREAT WITH THIS LINE OF THUNDERSTORM WILL BE THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL HOWEVER...A FEW TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ON SUNDAY ACROSS CENTRAL AND EASTERN MISSOURI...BUT BE HIGHLY DEPENDENT ON THE LOCATION OF ANY BOUNDARIES LEFT OVER FROM THE OVERNIGHT STORMS. ANY SEVERE THUNDERSTORMS THAT DO OCCUR WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. ADDITIONALLY...STRONG AND GUSTY WINDS WILL LIKELY SPREAD ACROSS THE ENTIRE OUTLOOK AREA SUNDAY BEHIND ANY EXITING STORMS. AT THIS TIME SUSTAINED WIND SPEEDS OF 30 MPH WITH GUSTS ABOVE 40 MPH LOOK POSSIBLE FROM THE MID-MORNING HOURS THROUGH THE AFTERNOON HOURS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN AREAS ALONG AND WEST OF INTERSTATE 35. MELL
In the hours before
Special weather statement, Apr 14, 4:18 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
418 PM CDT SAT APR 14 2012
MOZ001-142140-
ATCHISON MO-
418 PM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN ATCHISON
COUNTY UNTIL 440 PM CDT...
AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF AUBURN...OR 29 MILES WEST OF
TARKIO...MOVING NORTHEAST AT 60 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHWESTERN ATCHISON COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4059 9576 4059 9565 4056 9567 4055 9569
4054 9569 4052 9571 4052 9576 4053 9577
4058 9578
TIME...MOT...LOC 2118Z 212DEG 50KT 4048 9589
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:07 AM CDT | Areal Flood Advisory | EAX | Bates | 3 hr |
| Apr 14, 7:43 AM CDT | River Flood Warning | EAX | Cooper | 24 hr |
| Apr 14, 5:14 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 46 min |
Nearby
River Flood Warnings in Missouri, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.